Antibiotics - are they safe to kids?
Nowadays antibiotics have become one of the unavoidable items in the list prescribed by doctors. But is it really safe, especially for kids? The fact is that if you use antibiotics at regular intervals, it will seriously affect your immunity and destroy it in due course of time. The worst affected would be children as their immunity is already low at this time. Parents, on the contrary, would be under the impression that by giving antibiotics they are helping the child to recover fast. But it is wrong. They are just putting his immunity at risk and this can lead to a dangerous situation. A kid who has been administered with antibiotics will be having very low immunity and most probably he will fall sick again within a short while.
How does this happen?
All this happens when antibiotics starts killing bacteria in the body of the patient without any discrimination. In other words, it will kill both good and bad bacteria alike. Good bacteria is very much required by the body to build up immune system. When the immune system is weak, body cannot resist any foreign invasions and it can lead to serious repercussions. This is true for adults as well. But it can take a more gruesome face in the case of children as they are having a weak immune system when compared to adults.
What should we do?
In developing countries like India, there is no control over the usage of antibiotics. It is found that in some countries the disease causing bacteria is becoming stronger and even high dose of antibiotics can not save the patients from dying. This is mainly due to continuous use of antibiotics in treating the patients. This is mainly because of lack proper system in place in controlling the use of antibiotics in the country.
So, as parents, we should be fully aware of the dangers of giving antibiotics to children. When consulting a doctor, request him not to give any antibiotics and prescribe an alternative, if possible. In critical cases, use of antibiotics cannot be avoided as the patient's life would be at risk. Then, we left with no other option but to go for antibiotics. It is found that eating yogurt can help to restore friendly bacteria in the body and speed up the recovery of immune system. So make it a point to give yogurt to the child during and after medication, at least for six months. Before giving yogurt, just ask the doctor if there is any issue in giving yogurt to the child during medication. This can eliminate any doubts on the interaction of yogurt on the medicines being given to the child.
Eating yogurt can also prevent diarrhea which is a common side effect of antibiotics usage. There are a lot of side effects associated with use of antibiotics. Vomiting, abdominal cramps, vaginal infection etc, are some of them.
In short, it is better to limit the use of antibiotics, but do consult a doctor before taking a decision.
Image Credit » https://pixabay.com/en/antibiotic-medicine-injectable-506435/ by skc9569055975